Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Uterus removed due to uterine fibroids. Gaining weight. Having hormonal imbalance. Suggest some medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
hi .in 2007 i had multiple uterine fibroids ,in which my uterus was hormonal imbalance pills weregiven and neither for the in last 5yrs i have put on 20kg wt.with high cholestrol.high bp,liver enlargement and swelling in my feets.despite very regular in yoga and healthy eating habits,my ultrasound shows perfct ovaries and tubes.but fatty liver.and alsi i have vitaminnDdeficency along with iron deficency,and also have sluggish metabolism,and with gas and acidity problem.somebody suggested,that i am having hormonal thyroid is also normal. ishd go for hormonal imbalance what do u suggest.nothing seems to work how di iloose wt
Posted Sun, 2 Sep 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Michelle Gibson James 1 hour later

Vitamin D deficiency is a very common condition because alot of persons tend to restrict the time in the sun or use copious sunscreen when they go out. In addition if there is excess weight the fat cells tend to remove the vitamin D from the blood.
Vitamin D is produced after exposure to sun or we can use foods that contain it such as fish oil, cod liver, herring, catfish, salmon,trout, halibut,sardine,mackeral,milk, cheese.
Deficiency in vitamin D can present with symptoms such as bone pain or muscle weakness though persons may have mild symptoms.
At present it is thought that a lack of vitamin d can play a part in cancer, our cognition ( ability to think, concentrate and process information), heart disease, diabetes and hypertension.

In terms of the weight loss, medical studies have shown that we just need to lose 7 to 10 % of our excess weight to improve our blood sugar, blood pressure and cholesterol.
So first set yourself a goal that is easily acheivable, if you set yourself a goal that may be very difficult to acheive by lifestyle and diet then you set yourself up to fail.
So set a 10% weight loss over a 6 month period, if you lose more good , if you lose less then remember that over 7% will help with the cholesterol and fatty liver.
After you maintain this initial weight loss for a little bit then you can start back trying to lose more , but remember after 6 months your body will go into a plateau stage and further weight loss will be difficult for a while.

To lose the wieght you need to moniter everything thatt you eat or drink, get a book and write it down or use online diaries.
Write down what you use and the amounts, it will help you monitor your intake and give you greater control.This is very important , studies have shown that people who monitor their intake and monitor their weight by weekly weighing are more likely to lose weight and keep it off.
Increase your portions of vegetables and fruits that are not so sweet and decrease the amount of potato,rice , pasta, bread, fried foods, use low fat milk and cheese, cut out sodas,juices and use water instead.
Look at any situations that tend to make you eat foods that you shouldn't-example passing a certain restuarant, feeling bored or depressed, going at certain house, going through a certain aisle in the supermarket. Try and change whatever it is
Look for solutions to any problems that may affect your diet.
Drink a glass of water before your meals, you may eat less as a result
Consider using meal replacements for at least one meal a day.

Remember losing weight is difficult , but you can't give up.
Physical activity is important,it will help especially with weight maintainance.
Restrict your calories to 1200 to 1500 a day,don't worry if you go slightly over.

I hope this information is helpful to you, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Uterus removed due to uterine fibroids. Gaining weight. Having hormonal imbalance. Suggest some medication? 35 minutes later
i am not satisfied with the answer as i am alredy following these instructions but iam still not able to loose wt .is it becoz i have hormonal inbalance if so what medicine would you refer,that was my query
Answered by Dr. Michelle Gibson James 1 hour later

I am sorry that you unsatisfied with the response, I will to modify it.
The only hormone that is thought to play a minor role in weight management is the thyroid hormone. When levels are low it can affect metabolism and weight loss however you stated that your levels were normal.
There are some other hormones in the body that can affect our appetite and metabolism but those are hormones found/releaesed in the gut and brain.The names of some of them are leptin, ghrelin, neuropeptide y, serotonin. They control different aspects of our body and they are not thought to affect the weight loss process. They are also not hormones that are normally measured and treated.

In some cases, persons require medication to assist with weight loss, a doctor can prescribe medication to help with appetite and to assist metabolism, he or she will do blood tests to make sure you are a good candidate.
Some of these medications may help control the hormones mentioned above that are not normally measured.

If you have tried all the above and still have problems losing weight then you should consider speaking to a doctor who deals with weight loss about the possibility of using medication.
In the US, bariatricians (weightl loss doctors) use different one on most of their patients.

You should also consider whether you are using any medication that could be affecting your weight loss. Even medications such as antihistamines can affect the weight loss process.

If you try lifestyle and pharmacotherapy without success and your weight is above a certain amount then surgery is an option.

I hope this answers your question, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor